Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 302, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 22, 2006, 3:56 PM EDT for Clay County, Parke County, Putnam County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 3:56 PM EDT (19:56 UTC)
- Expired
- Sep 22, 2006, 4:36 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 571 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 221956 SVRIND INC021-121-133-222045- /O.NEW.KIND.SV.W.0302.060922T1956Z-060922T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 356 PM EDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA... SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA... PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 445 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR CARBON...OR ABOUT 16 MILES NORTHEAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENCASTLE AROUND 410 PM EDT... BAINBRIDGE AROUND 415 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3966 8723 3950 8711 3963 8670 3987 8686 $$ JB
2 follow-up statements
000 WWUS53 KIND 222024 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 424 PM EDT FRI SEP 22 2006 INC021-121-222034- /O.CAN.KIND.SV.W.0302.000000T0000Z-060922T2045Z/ CLAY-PARKE- 424 PM EDT FRI SEP 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND PARKE COUNTIES IS CANCELLED... LAT...LON 3970 8699 3954 8699 3963 8670 3980 8682 $$ INC133-222045- /O.CON.KIND.SV.W.0302.000000T0000Z-060922T2045Z/ PUTNAM- 424 PM EDT FRI SEP 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL PUTNAM COUNTY... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FILLMORE TO 8 MILES SOUTHWEST OF GREENCASTLE...OR ALONG A LINE EXTENDING FROM 25 MILES SOUTH OF CRAWFORDSVILLE TO 23 MILES EAST OF TERRE HAUTE...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FILLMORE AROUND 430 PM EDT... LAT...LON 3970 8699 3954 8699 3963 8670 3980 8682 $$ JEH
000 WWUS53 KIND 222036 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 434 PM EDT FRI SEP 22 2006 INC133-222044- /O.CAN.KIND.SV.W.0302.000000T0000Z-060922T2045Z/ PUTNAM- 434 PM EDT FRI SEP 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM COUNTY IS CANCELLED... THE STRONGEST THUNDERSTORMS HAVE MOVED INTO WESTERN HENDRICKS COUNTY AND OUT OF THE WARNING AREA. THESE THUNDERSTORMS STILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. SO FAR THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER AS THIS MOVES EAST AT 30 MPH. LAT...LON 3970 8699 3954 8699 3963 8670 3980 8682 $$ JEH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 22, 3:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EDT FRI SEP 22 2006 .DISCUSSION FOR ZONES AND GRIDDS...COMPLICATED FORECAST FOR TONIGHT THROUGH SATURDAY NIGHT. A 993 MB SURFACE LOW WAS OVER NORTHWEST IOWA AND A WARM FRONT EXTENDED SOUTHEAST FROM THIS LOW TO THE SOUTHWEST TIP OF KENTUCKY. MODELS INDICATE A SECONDARY LOW WAS FORMING OVER OKLAHOMA. THIS SECONDARY LOW WILL QUICKLY MOVE TO THE NORTHEAST AND EVENTUALLY MERGE WITH THE INITIAL LOW AS THEY BOTH MOVE INTO THE GREAT LAKES PER MODELS. BOTH GFS AND WRF INDICATE A SEVERE WEATHER AND POSSIBLE HEAVY RAIN THREAT TONIGHT INTO SATURDAY EVENING. HOWEVER THERE IS ENOUGH DIFFERENCES BETWEEN MODELS TO MUDDLE UP THE DEGREE OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL. ALSO THE WRF IS ABOUT 6 TO 8 HOURS SLOWER THAN GFS INDICATING A LULL IN THUNDERSTORMS MUCH OF SATURDAY WITH MOST OF THE STRONGEST ACTIVITY OCCURRING SATURDAY NIGHT. GFS BRINGS THE HEAVIEST BATCH OF PRECIPITATION ACROSS OUR SOUTHERN ZONES TONIGHT AND WITH A SECONDARY MAX OCCURRING ACROSS THE UPPER WABASH VALLEY. BECAUSE OF THESE DIFFERENCES...SPC IS KEEPING US ONLY UNDER A SLIGHT RISK TOMORROW...BUT THEY MAY QUICKLY UPGRADE THIS TO A MODERATE RISK ONCE TIMING AND EXACT AREA BECOMES CLEAR IN A LATER FORECAST. SATELLITE INDICATES THUNDERSTORMS RAPIDLY DEVELOPING ACROSS MISSOURI AND ILLINOIS. SINCE BOTH GFS AND WRF INDICATE A PROLONGED PERIOD OF HEAVY RAIN ACROSS SOUTHERN INDIANA WILL ISSUE FLOOD WATCH FOR TONIGHT THROUGH MOST OF SATURDAY NIGHT. AS FAR AS SEVERE WILL CONTINUE TO HIGHLIGHT SEVERE IN GRIDS FOR SATURDAY AFTERNOON AND EVENING WHICH CORRELATES BEST WITH MODEL CONSENSUS AND THIS WILL BE ESPECIALLY THE CASE IF WE GET A PERIOD OF DAYTIME HEATING ON SATURDAY. PARTS OF WEST CENTRAL AND NORTHWEST INDIANA COULD EXPECT A SEVERE WEATHER WATCH THIS EVENING. NO SIGNIFICANT CHANGES TO THE REST OF THE FORECAST. A FEW LEFT OVER SHOWERS MAY OCCUR AFTER COLD FRONT ON SUNDAY AS INDICATED BY GFS AND WRF. ALSO WILL KEEP A CHANCE OF SHOWERS AROUND WEDNESDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH. THE REST OF THE FORECAST WILL BE DRY AND SEASONABLY COOL. && .AVIATION DISCUSSION FOR 18Z TAFS...CEILINGS HAVE LOWERED TO MVFR ACROSS TAF SITES AS MOISTURE CONTINUE TO INCREASE ACROSS CTRL INDIANA. DO NOT ANTICIPATE MUCH IN THE WAY OF PRECIP THROUGH 00Z...ALTHOUGH AN ISOLATED TSRA IS POSSIBLE. CHCS ARE SLIM ENOUGH THAT HAVE CHOSEN TO ONLY MENTION VCTS ACROSS SITES DURING THIS TIMEFRAME. AROUND 00Z...COMPLEX OF SHOWERS AND TSRAS WL DEVELOP AND MOVE ACROSS SITES. EXPECT TO SEE MVFR CONDITIONS FOR THE MOST PART. COULD SEE A BRIEF WINDOW OF LIFR DUE TO HEAVY RAINFALL...IF TSRA PASSES OVR SITE. SHOULD SEE VISIBILITIES IMPROVE A BIT AROUND 15Z BUT CEILING WL REMAIN MVFR THROUGH MUCH OF PD. IN ADDITION TO LOW CEILINGS...WINDS WL INCREASE AND BECOME GUSTY AS LL JET MVS BACK ACROSS SITES OVERNIGHT. HAVE LEFT WIND GUSTS IN AT TAF SITES TO ACCOUNT FOR THIS. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT THROUGH ABOUT 06Z SUNDAY ALONG AND SOUTH OF A LINE FROM SULLIVAN TO COLUMBUS TO 20 MILES NORTH OF NORTH VERNON. && PUBLIC...JEH AVIATION...JB
Hazardous weather outlook, Sep 22, 9:45 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 945 AM EDT FRI SEP 22 2006 INZ021-028>031-035>049-051>057-060>065-067>072-230815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 845 AM CDT FRI SEP 22 2006 /945 AM EDT FRI SEP 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. A DEEPENING LOW PRESSURE SYSTEM TO THE WEST WILL PUMP WARM MOIST AIR INTO INDIANA FROM THE GULF OF MEXICO. THIS INCREASING MOISTURE COMBINED WITH DAYTIME HEATING WILL CREATE AN OPPORTUNITY FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS ARE NOT EXPECTED TO BE CONTINUOUS THROUGHOUT THE DAY AND NIGHT TIME BUT INSTEAD MORE SCATTERED IN NATURE. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. HEAVY RAIN MAY CAUSE FLOODING. BE AWARE WHEN TRAVELING THAT WATER CAN QUICKLY COVER THE ROADWAY. USE EXTRA CAUTION AND NEVER DRIVE THROUGH FLOOD COVERED ROADS. IN ADDITION TO THE THUNDERSTORM RISK...STRONG WINDS FROM THE SOUTH AT 15 TO 20 MPH COULD GUST TO AROUND 30 MPH AT TIMES. STAY TUNED TO NOAA ALL HAZARDS RADIO OR OUR WEB SITE FOR FURTHER UPDATES ON THIS RAPIDLY CHANGING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE VIGOROUS UPPER SYSTEM CONTINUES TO MOVE CLOSER TO INDIANA THERE REMAINS A CHANCE OF SEVERE WEATHER ON SATURDAY. THE MAIN THREAT ON SATURDAY WILL BE DAMAGING WIND. IN ADDITION...ISOLATED TORNADOES...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL MAY CAUSE FLOODING. WATER CAN QUICKLY COVER THE ROADWAYS SO USE EXTRA CAUTION WHEN TRAVELING. NEVER DRIVE ACROSS FLOODED ROADS. INDIVIDUAL THUNDERSTORMS COULD FORM OUT AHEAD OF A MAIN SQUALL LINE THAT WILL BEGIN IN ILLINOIS AND MOVE EAST. THE EXPECTED TIME FRAME FOR THUNDERSTORM DEVELOPMENT WILL BE SATURDAY AFTERNOON MAINLY AFTER 200 PM EDT. THUNDERSTORMS SHOULD BE EAST OF THE STATE BY MIDNIGHT. SATURDAY WILL ALSO BE VERY WINDY WITH SOUTH WINDS AT 15 TO 20 MPH GUSTING TO AROUND 30 MPH. AFTER SUNDAY...THE NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND IS LIKELY ON SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:59 PM EDT | Flood Watch | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.